MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS IDESIGN AWS SYSTEM; REFRACTIVE MEASUREMENT

ABBOTT MEDICAL OPTICS IDESIGN AWS SYSTEM; REFRACTIVE MEASUREMENT
Model Number 0110-2261
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: best estimate date ((b)(6) 2017) is provided as the reporter has indicated the onset of symptoms occurred at one month post exam of initial procedure.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
The surgery center reported that a laser vision correction patient was presented with overcorrection.A description from the surgery center indicated the patient that had initial laser treatment performed on (b)(6) 2017.At a one month post-operative exam, the patient had sub-optical results that were overcorrections.Although, the point of refractive stability had not been reached, the surgeon made a decision to perform secondary surgery as the surgeon realized it would not stabilize.The surgery center reported that there have been no other incidents of overcorrections and believes since it was the first time using the idesign equipment; the surgeon had consulted with another surgeon who recommended the hyper focal length and optical infinity settings, although he was not comfortable changing the settings at the time, he had changed the settings.The surgeon believes changing the settings caused the overcorrections.The surgeon has reverted back to the default settings and has no issues since then.In addition, the surgery center reported 4 patients experienced overcorrections.This report is for patient #2.

Brand Name
IDESIGN AWS SYSTEM
Common Device Name
REFRACTIVE MEASUREMENT
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6535307
Report Number3006695864-2017-00267
Device Sequence Number19071177
Product Code HKO
UDI-Device Identifier05050474591912
UDI-Public(01)05050474591912
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K000327
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number0110-2261
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2017
Initial Report FDA Received Date05/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR